MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization of the major aortopulmonary collateral arteries (mapcas), a sheath (4fr) was inserted from the right femoral artery and an angio catheter approached to the right internal thoracic artery.A leonismova regular, sumitomo bakelite microcatheter (mc) was inserted into the patient and advanced toward a shunt.Coil embolization started.Several competitive coils were used and the complaint coil, a 3mm x *cm galaxy g3 coil (gly120308, l12973) was used.It was delivered to the mc but there was a resistance felt.The complaint coil was pushed back and forth repeatedly but it was not able to advance.It was removed from the patient.The microcatheter was flushed once and a guidewire crossed without any problems.Another coil was used, and the procedure was continued.No excessive force was applied to the device.No additional information is available.Based on the analysis of the device received, the embolic coil is stretched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.(b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization of the major aortopulmonary collateral arteries (mapcas), a sheath (4fr) was inserted from the right femoral artery and an angio catheter approached to the right internal thoracic artery.A leonismova regular, sumitomo bakelite microcatheter (mc) was inserted into the patient and advanced toward a shunt.Coil embolization started.Several competitive coils were used and the complaint coil, a 3mm x *cm galaxy g3 coil (gly120308, l12973) was used.It was delivered to the mc but there was a resistance felt.The complaint coil was pushed back and forth repeatedly but it was not able to advance.It was removed from the patient.The microcatheter was flushed once and a guidewire crossed without any problems.Another coil was used, and the procedure was continued.No excessive force was applied to the device.No additional information is available.A non-sterile galaxy g3 3mm x 8cm was received at cerenovus for analysis.The device was inspected, and it was found that the embolic coil has several stretches, no damages or anomalies were observed during the visual analysis.The device was inspected under a microscope and it was found that the embolic coil had several stretches.The functional test could not be performed due to the embolic coil¿s condition.A manufacturing record evaluation (mre) was performed for the finished device l12973 number, and no non-conformances related to the reported complaint condition were identified cerenovus conducted a visual and microscopic examination of the returned device.A functional test could not be performed due to the conditions in which the device was returned.During the visual and microscopic analysis of the returned device, it was determined that the embolic coil has several stretches.This condition is related to the customer complaint regarding ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿.Based on the findings during the analysis, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Impeded in microcatheter is a known potential product failure associated with the use of the device.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.¿ if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.¿ pulling the exposed microcoil through the rhv grommet may damage the coil.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching of the embolic coil occurs when an attempt is made to retract the device while a more distal part of the embolic coil is held in position, possibly by the resistance noted in the event description.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12337918
Report Number3008114965-2021-00395
Device Sequence Number4542830
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot NumberL12973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1